Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 46, NWS Albuquerque, NM

December 20, 2017

NWS Albuquerque, NM issued this wind advisory at Dec 20, 2017, 2:44 AM MST. It took effect at Dec 20, 2017, 5:00 PM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2017, 2:44 AM MST (09:44 UTC)
In effect from
Dec 20, 2017, 5:00 PM MST
Expired
Dec 21, 2017, 5:00 PM MST
In force
24 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

714 
WWUS75 KABQ 200944
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
244 AM MST Wed Dec 20 2017

NMZ502-513>515-201900-
/O.NEW.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/
Chuska Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
244 AM MST Wed Dec 20 2017

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
THURSDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 5 PM this afternoon to 5 AM MST
Thursday. 

* LOCATION...This includes the Chuska and Sangre de Cristo
  Mountains.

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will strengthen late this afternoon and persist
  through the overnight hours.

* VISIBILITY...No visibility restrictions are expected.

* LOCAL IMPACTS...Strong cross winds are possible on northwest to
  southeast oriented roadways. Difficult driving conditions are
  expected for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

34
6 follow-up statements
179 
WWUS75 KABQ 201859
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1159 AM MST Wed Dec 20 2017

NMZ502-513>515-210300-
/O.CON.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/
Chuska Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
1159 AM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST THURSDAY...

* LOCATION...This includes the Chuska and Sangre de Cristo 
  Mountains. 

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will strengthen late this afternoon and persist 
  through the overnight hours. 

* VISIBILITY...Widespread visibility restrictions are not expected.

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
991 
WWUS75 KABQ 202113
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
213 PM MST Wed Dec 20 2017

NMZ508-526-210500-
/O.EXB.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/
Southwest Mountains-South Central Mountains-
213 PM MST Wed Dec 20 2017

...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM MST THURSDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 4 AM to 5 PM MST Thursday. 

* LOCATION...The high terrain of Catron, western Socorro, and
  Lincoln counties. This includes the San Francisco, Tularosa, 
  Black, Magdalena, San Mateo, Sacramento, and Capitan mountains. 

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will strengthen early Thursday morning and
  persist through the afternoon. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected.

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ502-513>515-210500-
/O.CON.KABQ.WI.Y.0046.171221T0000Z-171221T1200Z/
Chuska Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
213 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* LOCATION...This includes the Chuska and Sangre de Cristo 
  Mountains. 

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will strengthen late this afternoon and persist 
  through the overnight hours. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected.

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
952 
WWUS75 KABQ 210422
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
922 PM MST Wed Dec 20 2017

NMZ502-513>515-211200-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-171221T1200Z/
Chuska Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
922 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* LOCATION...This includes the Chuska and Sangre de Cristo 
  Mountains. 

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Strong winds will persist through the overnight hours.
 
* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ508-526-211200-
/O.CON.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/
Southwest Mountains-South Central Mountains-
922 PM MST Wed Dec 20 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM MST
THURSDAY...

* LOCATION...The high terrain of Catron, western Socorro, and 
  Lincoln counties. This includes the San Francisco, Tularosa, 
  Black, Magdalena, San Mateo, Sacramento, and Capitan 
  mountains. 

* WINDS...Southwest at 25 to 35 mph with gusts near 50 mph.

* TIMING...Winds will strengthen early Thursday morning and 
  persist through the afternoon. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
298 
WWUS75 KABQ 211016
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
316 AM MST Thu Dec 21 2017

...STRONG WINDS OVER THE SOUTHERN MOUNTAINS...AND THE SOUTH 
CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS TODAY...

.A slowly approaching storm over southern Utah will bring 
strengthening winds aloft, which will mix down the surface
today over our southern mountains and south central to 
northeast highlands. 

NMZ502-513>515-211130-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-171221T1200Z/
Chuska Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
316 AM MST Thu Dec 21 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds have subsided below advisory thresholds, thus the wind
advisory has been canceled. 

$$

NMZ523-524-529-211800-
/O.EXA.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/
Central Highlands-South Central Highlands-Northeast Highlands-
316 AM MST Thu Dec 21 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* LOCATION...The South Central, Central and Northeast Highlands. 

* WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph.
 
* TIMING...Winds will strengthen early this morning and persist 
  through the afternoon. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ508-526-211800-
/O.CON.KABQ.WI.Y.0046.171221T1100Z-171222T0000Z/
Southwest Mountains-South Central Mountains-
316 AM MST Thu Dec 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...The mountains of Catron, western Socorro, and 
  Lincoln counties. 

* WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph.

* TIMING...Winds will strengthen early this morning and persist 
  through the afternoon. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

40
394 
WWUS75 KABQ 211753
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1053 AM MST Thu Dec 21 2017

NMZ508-523-524-526-529-220000-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-171222T0000Z/
Southwest Mountains-Central Highlands-South Central Highlands-
South Central Mountains-Northeast Highlands-
1053 AM MST Thu Dec 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...The Southwest, South Central, Central and Northeast 
  Highlands.

* WINDS...Southwest at 25 to 40 mph with gusts near 50 to 55 mph.

* TIMING...Winds will continue to strengthen through the late 
  morning and persist through the afternoon. 

* VISIBILITY...Widespread visibility restrictions are not 
  expected. 

* LOCAL IMPACTS...Strong cross winds are possible on northwest 
  to southeast oriented roadways. Difficult driving conditions 
  are expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
478 
WWUS75 KABQ 212355
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
455 PM MST Thu Dec 21 2017

NMZ508-523-524-526-529-220100-
/O.EXP.KABQ.WI.Y.0046.000000T0000Z-171222T0000Z/
Southwest Mountains-Central Highlands-South Central Highlands-
South Central Mountains-Northeast Highlands-
455 PM MST Thu Dec 21 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Strong westerly winds will continue especially in the Clines 
Corners and Ruidoso areas for the next couple of hours before the
passage of a cold front. Overall though winds should be slowly 
diminishing after sunset. Therefore the wind advisory will be
allowed to expire.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:23 AM MST, 21 minutes earlier.

Area forecast discussion, Dec 20, 2:23 AM MST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
223 AM MST Wed Dec 20 2017

Resent to include Wind Advisory in the coordination section at
bottom of discussions.

.SYNOPSIS...
Zonal flow aloft will develop and strengthen today, back to the
southwest tonight and Thursday with a tight pressure gradient. This
will result in breezy to windy conditions today through Thursday,
with strong winds possible tonight over the Sangre de Cristo
Mountains and Thursday over the southwest and south central
mountains. A closed low over the four corners region Thursday will
help produce rain and snow from Wednesday night through Thursday
night while a couple of cold fronts combine to bring cooler weather.
Dry northwest flow Friday into Saturday. Friday will be chilly while
Saturday warms up some, except in the northeast where a back door
cold front could blast in during the day. A little snow may fall in
the northeast Saturday night. Sunday will be dry and chilly.
Christmas Day will warm up a bit with lots of sunshine and mostly
light winds. A storm could impact NM by the middle of next week.

&&

.DISCUSSION...
Today will be the last day with well above normal high temperatures.
We are talking 10 to 20 degrees above normal in many locations. Lots
of sunshine with breezy to windy conditions developing as well today.
A wind advisory will be issued for portions of the northern mountains
this afternoon and tonight.

A storm over the Pacific Northwest will dive south southeast into
southwest UT tonight and the four corners region Thursday. A couple
of cold fronts will merge and bring significant cooling to the west
and north. These areas will experience 10 to 25 degree colder highs
Thursday. As for precipitation, snow will develop over the northwest
tonight and spread east Thursday and Thursday night. There could be a
few to several inches of snow in the northern mountains into the far
northeast highlands. Will hold off on any winter weather advisories
since impacts will not develop until Thursday.

Dry northwest flow for Friday and Saturday with less wind. It will
be cooler most areas Friday, then milder Saturday except in the
northeast. This will be due to a strong back door cold front that
should reach the northeast by noon Saturday. There is considerable
model differences as to the timing of this front, making the
temperature forecast tricky in the northeast Saturday. This front
will continue south Saturday night with upslope flow possibly
producing some light snow in the northeast. Sunday will be dry but
chilly, the coldest day of the next seven.

Christmas Eve temperatures will be chilly and Christmas morning
cold. But lots of sunshine and mostly light winds will help highs
climb 5 to 20 degrees higher than Sunday.

A ridge of high pressure will build over NM Tuesday then quickly
moves east as a deepening trough moves toward NM for the middle of
next week. Models are way out of sync with this system. The GFS is
strongest and slowest, with the trough axis still to our west late
next week. The ECMWF doesnt even have a trough, while the CMC is in
between the other two models. For now will lean toward the GFS and
carry POPS for Tuesday night through Wednesday night.

CHJ

&&

.FIRE WEATHER...
Above to well above normal temperatures will be the rule this
afternoon as zonal flow returns aloft and a lee side surface trough
strengthens.  Dry conditions in the wake of the recent system
combined with the warm temperatures will cause humidities to fall
near or below 15 percent across the northeast quarter of the state,
and between 15 and 25 percent elsewhere. Winds will pick up along
and east of the central mountain chain as well. Where the strong
winds and low humidities are juxtaposed, a few hours of critical
fire weather conditions are expected. This area mainly lies between
Las Vegas, Santa Rosa, Tucumcari and Conchas.

Winds will continue to strengthen over mountain tops tonight and
going into Thursday as the next storm system approaches the state.
With moderate mixing on Thursday, these winds will spread onto lower
elevations, mainly south of I-40, but the strongest winds are
expected to remain along mountain tops where gusts may near or
exceed 50 mph. The storm system also looks to bring some light snow
to the north, as well as much colder temperatures. Friday's high
temperatures will be up to 10 degrees below normal area wide.
Saturday's temperatures warm up near normal, except potentially
across the northeast. The latest model runs differ considerably on
the timing of the next reinforcing shot of cold air. The GFS appears
to be the fastest, arriving in the NE Saturday afternoon, but the
ECMWF doesn't bring in the cold air until early Sunday morning.
Regardless, Sunday's temperatures still look to be cold. However,
the latest guidance is also trending warmer for Christmas Day.

Ventilation looks to be fair to good today over and just downstream
of the high terrain, with poor vent rates prevailing across the
valleys. Vent rates improve Thursday for most areas, but begin to
decline on Friday.

34

&&

.AVIATION...
06Z TAF CYCLE
Northwest flow aloft will transition to wly and strengthen next 18-24
hrs with sfc lee trough developing and deepening. Increasing high
clouds from nw to se over nrn and central NM aft 20/12Z. Wly wind
gusts to 40 or 45 kts developing over the higher terrain along and
north of Interstate 40 aft 20/18Z.
&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  51  27  39  11 /   0  10  40   5
Dulce...........................  51  20  40   8 /   0  30  50  20
Cuba............................  50  24  40  13 /   0   0  30  10
Gallup..........................  56  19  38   4 /   0  10  30   5
El Morro........................  55  15  41   0 /   0   0  20   5
Grants..........................  56  21  41   5 /   0   0  20   0
Quemado.........................  56  27  43  13 /   0   0   5   5
Glenwood........................  58  31  48  21 /   0   0   5   0
Chama...........................  47  20  36   5 /   0  30  60  30
Los Alamos......................  52  32  44  21 /   0   0  20  20
Pecos...........................  52  28  45  14 /   0   0  10  20
Cerro/Questa....................  47  25  39  12 /   0   5  30  40
Red River.......................  40  23  31   7 /   0   5  30  50
Angel Fire......................  46  17  39  -1 /   0   0  20  40
Taos............................  51  19  44   5 /   0   0  20  30
Mora............................  56  27  47  10 /   0   0  10  30
Espanola........................  55  29  49  21 /   0   0  10  20
Santa Fe........................  49  31  43  20 /   0   0  10  20
Santa Fe Airport................  51  28  46  18 /   0   0   5  20
Albuquerque Foothills...........  53  32  50  21 /   0   0   5   5
Albuquerque Heights.............  54  33  50  23 /   0   0   5   0
Albuquerque Valley..............  55  30  52  17 /   0   0   5   0
Albuquerque West Mesa...........  53  30  50  20 /   0   0   5   5
Los Lunas.......................  56  26  53  11 /   0   0   5   0
Rio Rancho......................  54  31  50  21 /   0   0   5   5
Socorro.........................  58  30  57  22 /   0   0   5   0
Sandia Park/Cedar Crest.........  53  27  48  14 /   0   0   5  10
Tijeras.........................  51  26  48  14 /   0   0   5   5
Moriarty/Estancia...............  57  20  52  10 /   0   0   5  10
Clines Corners..................  53  28  48  13 /   0   0   0  10
Gran Quivira....................  54  30  50  18 /   0   0   0   5
Carrizozo.......................  57  35  55  22 /   0   0   0   0
Ruidoso.........................  60  33  56  20 /   0   0   0   5
Capulin.........................  61  27  41   8 /   0   0  30  40
Raton...........................  60  26  44  10 /   0   0  20  40
Springer........................  63  28  51  13 /   0   0  10  30
Las Vegas.......................  59  30  48  12 /   0   0   5  20
Clayton.........................  66  31  41  15 /   0   0  10  10
Roy.............................  64  29  51  14 /   0   0  10  10
Conchas.........................  67  35  58  23 /   0   0   0   5
Santa Rosa......................  65  33  59  21 /   0   0   0   5
Tucumcari.......................  70  34  60  18 /   0   0   0   5
Clovis..........................  66  34  63  21 /   0   0   0   0
Portales........................  67  33  65  20 /   0   0   0   0
Fort Sumner.....................  67  29  60  17 /   0   0   0   0
Roswell.........................  70  32  69  26 /   0   0   0   0
Picacho.........................  66  41  62  27 /   0   0   0   0
Elk.............................  63  38  59  25 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 5 PM this afternoon to 5 AM MST Thursday for the
following zones... NMZ502-513>515.

&&

41
Hazardous weather outlook, Dec 19, 4:02 AM MST, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
402 AM MST Tue Dec 19 2017

NMZ501>540-201200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
402 AM MST Tue Dec 19 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thursday will be breezy to windy, with strong winds possible over the
southwest and south central mountains. Thursday through Christmas Day
will be cold with very cold wind chills Thursday night and Saturday
night, ranging from 15 above zero to 15 below zero. Some accumulating
snow is possible Wednesday night through Thursday night across
northern areas, and over the weekend in the northern mountains and
northeast. Snow amounts should be mostly light, with a few inches
possible in the northern mountains with each snow event.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq
or by calling 1.888.386.7637.

40

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.